MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1.5-2-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the axium prime bare failed to be detached with 2 instant detachers.When the detacher was used under the state of reverse t for the second mark of microcatheter and detacher mark of the coil, it failed.The first instant detacher was used 4 times to attempt to detach the coil.The second detacher was used 2 times.Manual detachment was not attempted.This event occurred during the treatment of a left ic-pc unruptured aneurysm.The max diameter was 4.5mm and the neck was 2mm.The blood flow was normal, and the vessel anatomy was moderate in tortuosity.No patient injury reported.No images are available.The devices were prepared and used per the instructions for use (ifu).
 
Additional Manufacturer Narrative
The axium prime pushwire was returned without a dispenser coil and outside of its returned introducer sheath.There was no microcatheter, or accessories returned with the device.The axium prime pushwire was decontaminated.No damages or irregularities were found with the introducer sheath.The actuator interface was loosely attached to the coupler tube and retained by the release wire.This is indicative that a detachment attempt was performed using an instant detacher.No damages or irregularity were observed with the positive load indicator and break indicator.There are no indications of any manual detachment attempts at these locations.Bends were found along the length of the pushwire.The coin was found retracted from the lumen stop; with the shield coil present and intact.The implant coil was already detached and not returned for analysis.Under microscope, the jacket was removed.The lumen stop and the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured and found to be within specification.The retainer ring inner diameter (id) was measured and found to be within specification.No other anomalies were observed.Based on the analysis performed, the report of ¿non-detachment¿ could not be confirmed as the pushwire was returned with the implant coil already detached.There was evidence of detachment attempted by an instant detacher, the coin was pulled back from the lumen stop and the implant coil was detached as intended.There was no malfunction of the device or non-conformance to specification identified that could potentially cause the non-detachment.Based on the returned device, the pushwire was found bent along its length, indicative of either high tortuosity or damage during return shipping to medtronic for analysis.There is no indication that the event is related to a manufacturing issue, therefore a dhr review is not required.Since the implant coil was not returned, any contribution of the implant coil to the non-detachment could not be determined.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8893609
Report Number2029214-2019-00843
Device Sequence Number16545847
Product Code KRD
UDI-Device Identifier00847536021143
UDI-Public00847536021143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberAPB-1.5-2-3D-ES
Device Lot NumberA774377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1